Alert archive / Indiana / Flash Flood Warnings in 2006

Flash Flood Warning 23, NWS Wilmington, OH

July 4, 2006Fayette County, Indiana

NWS Wilmington, OH issued this flash flood warning at Jul 4, 2006, 7:14 PM EDT for Fayette County, Indiana. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2006, 7:14 PM EDT (23:14 UTC)
Expired
Jul 4, 2006, 9:15 PM EDT
In force
2 hr
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Fayette County, IN

The radar

The Indianapolis radar (KIND), 95 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 7:40 PM EDTFLASH FLOOD8 S Connersville, INSTATE ROUTE 121 NEAR ALPINE CLOSED DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 212 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
212 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KILN 042316
FFWILN
INC041-050115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
714 PM EDT TUE JUL 4 2006

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FAYETTE COUNTY IN EAST CENTRAL INDIANA

* UNTIL 915 PM EDT

* AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THAT THUNDERSTORMS HAD PRODUCED HEAVY RAINFALL ACROSS SOUTHERN 
FAYETTE COUNTY. RADAR ESTIMATED THAT 3 TO 4 INCHES OF RAIN HAVE 
FALLEN FROM ORANGE TO EVERTON SINCE 6 PM. 

* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER   
1 TO 2 INCHES POSSIBLE THROUGH 815 PM EDT. RUNOFF FROM THIS   
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.

SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...ALPINE...
ALQUINA...BUNKER HILL...COLUMBIA...EVERTON AND NULLTOWN.

HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE
YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY
TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3965 8530 3948 8529 3952 8500 3964 8503

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 3:48 PM EDT, 3 hours 26 minutes earlier.

Area forecast discussion, Jul 4, 3:48 PM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
348 PM EDT TUE JUL 4 2006

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
COLD FRONT NOTED JUST N OF FCST AREA WILL CONTINUE TO MOVE SLOWLY S
TONIGHT. SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE FRONT WILL
PERSIST IN SW-NE ORIENTED BANDS THIS EVENING AND BE ON THE DECREASE
AS MORE STABLE AIR GETS ADVECTED IN ON N WINDS WITH THE PASSAGE OF
THE FRONT TONIGHT.

AREAS ALONG AND S OF OHRIVER COULD SEE ACTIVITY ON WED...ESPECIALLY
IN THE MORNING AS THE FRONT IS EXPECTED TO BE LOCATED ALONG OR JUST
S OF IT. THIS SFC FRONT WILL OUTPACE THE MID LEVEL FORCING OF A H5
L/W WHICH WILL HELP IN KEEPING SOME LEFTOVER ACTIVITY IN THE SE.

SFC HIGH BUILDS FROM NW TO SE ON WED AND WED NIGHT. NW FLOW WITH
SIGNIFICANTLY MORE STABLE AND DRIER AIR WILL ALLOW FOR COOLER
NIGHTTIME TEMPS AND A BREAK IN THE HOT AND HUMID CONDITIONS TOMORROW
FOR MUCH OF THE REGION.

FRANKS
&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
MAJORITY OF THE EXTENDED PERIOD WILL BE DRY AS SURFACE HIGH PRESSURE
WILL BE THE DOMINANT FEATURE.  PERIOD WILL BEGIN WITH SLIGHTLY BELOW
NORMAL TEMPERATURES FOR THE END OF THE WORK WEEK AS REGION WILL BE
UNDER THE INFLUENCE OF MID LEVEL TROUGH.  SURFACE HIGH PRESSURE WILL
SLOWLY DRIFT EAST AND MID LEVEL RIDGE WILL BUILD IN FOR THE UPCOMING
WEEKEND.  THIS WILL ALLOW FOR AN INCREASE IN TEMPERATURES AND
HUMIDITY WITH RETURN FLOW.  NEXT CHANCE FOR PRECIPITATION LOOKS TO
BE MONDAY AND TUESDAY AS A COLD FRONT MOVES ACROSS THE REGION.  HAVE
JUST INSERTED A SLIGHT CHANCE FOR NOW.  RLG
&&

.AVIATION /18Z-18Z/...
MOST OF NRN 1/2 FCST AREA REMAINS COVERED BY AN EXTENSIVE AC DECK
WITH SCT -SHRA. COLD FRONT LOCATED FROM NW OHIO SW THRU NRN
INDIANA AND CNTRL ILLINOIS. CLOUDS ARE THINNER CLOSER TO FRNTL
BNDRY...AND HAVE SEEN CONVECTION FIRE ALONG THE BNDRY IN LAST
HOUR OR SO. SOUTH OF CLOUD SHIELD...HAZY SUNSHINE HAD ALLOWED FOR
GOOD DIURNAL HEATING AND CONSEQUENTLY MLCAPES ABV 2000 J/KG. AS
CONV TEMP HAS BEEN REACHED...TSTMS BEGINNING TO RAPIDLY DVLP ACRS
SRN AND WRN KENTUCKY. SHOULD SEE SCT CONVECTION DVLP AND EXPAND
NORTHWARD TOWARDS SRN INDIANA AND CVG AREA OVER NEXT 1-3 HOURS AS MID
LVL S/WV AND VORT MAX APPCH FROM WEST AND ANY LEFTOVER CONV
INHIBITION IS ERODED AWAY. CURRENT RUC INDCG SFC/LO LVL CONV AXIS
ACRS REGION WILL SET UP ACRS SRN INDIANA/OHIO AND NRN KY AFT 21Z.
THIS SHOUDL FOCUS WIDESPREAD TSTM ACTIVITY FOR LATE AFTN AND EVNG
IN THESE AREAS. HAVE INDICATED PCPN MENTION AT ALL TAF SITES INTO
EVNG HOURS...WITH HEAVIEST PCPN SETTING UP FOR KCVG/KLUK/KILN
WHERE INSTABILITY IS GREATER AND LO LVL CONV WILL BE MAXIMIZED.
MODELS HINTING AT SCT FRNTL CONVECTION HOLDING INTO LATE EVNG AND
OVERNIGHT AS BNDRY SLIDES SOUTH ACRS REGION. HAVE HELD ONTO VCSH
FROM MIDNIGHT ON. BNDRY WILL CONTINUE TO PUSH SOUTH WED MRNG AS
SFC HI PRES SLOWLY BUILDS INTO REGION FROM THE NORTH. LINGERED AC
THRU END OF FCST PERIOD. SCT CU MAY ALSO FORM ACRS WEST
CNTRL/CNTRL OHIO BY MIDDAY WED AS MODEL SOUNDINGS NOTING LEFTOVER
LO LVL MOISTURE.

RYAN
&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 4, 5:01 AM EDT, 14 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
501 AM EDT TUE JUL 4 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-050915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
501 AM EDT TUE JUL 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS CONTAINING LARGE HAIL AND DAMAGING WINDS WILL
BE POSSIBLE WHEN A COLD FRONT MOVES SOUTHEAST FROM THE GREAT LAKES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jul 4, 6:28 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
628 PM EDT TUE JUL 04 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     5 N OWENSVILLE          39.20N  84.14W
07/04/2006                   CLERMONT           OH   LAW ENFORCEMENT

            SEVERAL TREES AND POWERLINES DOWN. AT LEAST ONE HOUSE
            WITH A TREE ON IT IN STONELICK TOWNSHIP.
Local storm report, Jul 4, 6:33 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE WILMINGTON OH
633 PM EDT TUE JUL 04 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     NEW ALBANY              40.08N  82.81W
07/03/2006                   FRANKLIN           OH   LAW ENFORCEMENT

            SEVERAL TREES DOWN ACROSS NEW ALBANY

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:44 PM EDTFlash Flood WarningILNFranklin2 hr

Nearby

Flash Flood Warnings in Indiana, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.